important to know when planning care for this patient but none of these would

Important to know when planning care for this patient

This preview shows page 7 - 10 out of 38 pages.

important to know when planning care for this patient, but none of these would pose the safety risk of drowsiness, especially considering the patient's occupation. Question 17 1 out of 1 points A female patient has been taking prednisone for her asthma for 1 month. The nurse will teach her to gradually decrease her dose of prednisone to avoid
Image of page 7
Selected Answer: B. adrenal insufficiency. Correct Answer: B. adrenal insufficiency. Response Feedback : The patient may develop adrenal insufficiency (addisonian crisis), which is characterized by glucocorticoid insufficiency without mineralocorticoid insufficiency. Hypokalemia occurs as a result of hyperaldosteronism. Gastrointestinal distress and menstrual irregularities are common adverse effects of the drug, but these effects are not as serious as preventing adrenal insufficiency. Question 18 0 out of 1 points A 68-year-old man complains of a chronic, nonproductive cough. He states that he has to have relief, that he has been coughing every 2 to 3 minutes, and he is worn out. Dextromethorphan is prescribed for him. Before he leaves the clinic he asks how long it will take for the medicine to work. The nurse will advise him that he should experience therapeutic effects in Selected Answer: D. 60 minutes. Correct Answer: C. 15 to 30 minutes. Response Feedback: The nurse should explain to the patient that he should get some relief in 15 to 30 minutes. Dextromethorphan is absorbed rapidly from the GI tract, which allows for therapeutic effects to be experienced within a half hour. Question 19 0 out of 1 points A nurse is caring for a female patient who has developed atelectasis because of thick mucus secretions. The nurse is monitoring IV administration of acetylcysteine (Mucomyst) and notices that the patient's face is flushed. The appropriate nursing action would be to Selected Answer: B. stop the administration of acetylcysteine. Correct Answer: A. slow the administration of acetylcysteine and administer diphenhydramine if ordered.
Image of page 8
Response Feedback : A frequent adverse reaction to IV acetylcysteine is facial flushing. If this occurs, the nurse should slow the IV infusion and administer diphenhydramine, which is an antihistamine ordered by the physician whenever acetylcysteine is ordered. A patient receiving IV acetylcysteine should also be monitored for anaphylactic reaction, which is indicated by tightness in the chest, rash, hypotension, and tachycardia. If any of these signs occurs, the nurse should immediately stop the infusion. Removing residual drug from the face would not be an option, since the medication is delivered via the IV route and is not a drug that can be applied topically. Diluting acetylcysteine would not serve to minimize this adverse effect. Question 20 1 out of 1 points After a recent history of shortness of breath that has become increasingly severe, a woman has been prescribed ipratropium by MDI while she undergoes a diagnostic workup. What patient teaching should the nurse provide to this patient?
Image of page 9
Image of page 10

You've reached the end of your free preview.

Want to read all 38 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture